Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 15, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 18, 2011, 6:06 PM MST for Maricopa County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2011, 6:06 PM MST (01:06 UTC)
- Expired
- Jul 18, 2011, 6:45 PM MST
- In force
- 39 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 69 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 3036 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
280 WUUS55 KPSR 190106 SVRPSR AZC013-190145- /O.NEW.KPSR.SV.W.0015.110719T0106Z-110719T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 606 PM MST MON JUL 18 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...GLENDALE...YOUNGTOWN...WADDELL... SURPRISE...SUN CITY WEST...SUN CITY...PEORIA...EL MIRAGE... * UNTIL 645 PM MST * AT 605 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GLENDALE SPORTS COMPLEX... OR NEAR YOUNGTOWN...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL CONTINUE TO MOVE THROUGH THE WEST SIDE OF THE PHOENIX METRO AREA. LAT...LON 3365 11247 3373 11215 3350 11214 3348 11230 TIME...MOT...LOC 0106Z 165DEG 13KT 3355 11227 $$ LEINS
3 follow-up statements
891 WWUS55 KPSR 190112 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 612 PM MST MON JUL 18 2011 AZC013-190145- /O.CON.KPSR.SV.W.0015.000000T0000Z-110719T0145Z/ MARICOPA AZ- 612 PM MST MON JUL 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MST FOR CENTRAL MARICOPA COUNTY... AT 611 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR YOUNGTOWN...MOVING NORTH AT 15 MPH. SPOTTERS HAVE REPORTED WINDS OF 50 MPH WITH THIS STORM ALONG WITH MINOR TREE DAMAGE. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL MIRAGE...WADDELL...SUN CITY...SURPRISE...PEORIA AND SUN CITY WEST PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 3365 11247 3373 11215 3350 11214 3348 11230 TIME...MOT...LOC 0112Z 165DEG 13KT 3357 11228 $$ LEINS
792 WWUS55 KPSR 190120 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 620 PM MST MON JUL 18 2011 AZC013-190145- /O.CON.KPSR.SV.W.0015.000000T0000Z-110719T0145Z/ MARICOPA AZ- 620 PM MST MON JUL 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MST FOR CENTRAL MARICOPA COUNTY... AT 618 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR YOUNGTOWN...MOVING NORTH AT 15 MPH. SPOTTERS CONTINUE TO REPORT PEA SIZED HAIL AND GUSTY WINDS OVER 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL MIRAGE...WADDELL...SUN CITY...SURPRISE...PEORIA AND SUN CITY WEST PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 3365 11247 3373 11215 3350 11214 3348 11230 TIME...MOT...LOC 0119Z 165DEG 13KT 3360 11228 $$ LEINS
710 WWUS55 KPSR 190144 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 644 PM MST MON JUL 18 2011 AZC013-190154- /O.EXP.KPSR.SV.W.0015.000000T0000Z-110719T0145Z/ MARICOPA AZ- 644 PM MST MON JUL 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARICOPA COUNTY WILL EXPIRE AT 645 PM MST... THE STORM NEAR YOUNGTOWN WILL CONTINUE TO WEAKEN...HOWEVER GUSTY WINDS MAY CONTINUE THROUGH 7 PM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3365 11247 3373 11215 3350 11214 3348 11230 TIME...MOT...LOC 0144Z 165DEG 13KT 3369 11231 $$ LEINS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:40 PM MST, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 18, 3:40 PM MST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 340 PM MST MON JUL 18 2011 .SYNOPSIS... A FLOW ALOFT FROM THE SOUTHEAST IN THE CLOCKWISE FLOW OF AIR AROUND STRONG HIGH PRESSURE ALOFT CENTERED OVER THE NATIONS MIDSECTION IS BRINGING SOMEWHAT HIGHER HUMIDITY TO OUR AREA. THIS MEANS POSSIBLE DESERT BLOWING DUST AND AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTH-CENTRAL AND SOUTHWEST ARIZONA MAINLY IN THE LATE AFTERNOONS AND EVENINGS THROUGH WEDNESDAY. TEMPORARY DRYING IS EXPECTED FOR MOST OF THE AREA BY THURSDAY INTO FRIDAY...FOLLOWED BY A RETURN OF SOME HUMIDITY AND AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS MAINLY IN THE LATE AFTERNOON AND NIGHTTIME HOURS THIS COMING WEEKEND AND EARLY NEXT WEEK. && .DISCUSSION... A LINE OF THUNDERSTORMS WAS MOVING FROM SOUTHERN GILA COUNTY WEST OVER NORTH-CENTRAL PINAL COUNTY AND NORTHEAST MARICOPA COUNTY AT MID AFTERNOON TODAY. IT WAS MOSTLY SUNNY WITH SOME CLOUDS WEST OF THERE ACROSS THE REST OF SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SUNNY OVER SOUTHEAST CALIFORNIA. TEMPERATURES WERE GENERALLY CLOSE TO THE SAME TO A FEW DEGREE WARMER TODAY COMPARED WITH THE SAME TIME YESTERDAY. IT WAS MORE HUMID TODAY WITH DEW POINT TEMPERATURES GENERALLY 10 TO 20 DEGREES HIGHER EARLY THIS AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY. WIND WAS GENERALLY FROM THE SOUTH AND SOUTHWEST 10 TO 20 MPH...EXCEPT STRONG GUSTY AND VARIABLE NEAR THE THUNDERSTORMS. THE CENTER OF VERY STRONG HIGH PRESSURE ALOFT CONTINUED OVER THE NATIONS MIDSECTION TODAY. THE SOUTHWEST EXTENSION OF THIS HIGH PRESSURE SYSTEM RESULTED IN ANOTHER HOT DAY IN OUR AREA TODAY WITH A HIGH OF 112 DEGREES AT SKY HARBOR IN PHOENIX AS OF 301 PM MST. THIS HIGH PRESSURE CENTER IS EXPECTED TO WEAKEN SOMEWHAT AND MOVE TO THE SOUTHEASTERN UNITED STATES BY THURSDAY THROUGH SATURDAY. A FLOW ALOFT FROM THE SOUTHEAST IN THE CLOCKWISE FLOW OF AIR AROUND THE HIGH PRESSURE SYSTEM IS BRINGING SOMEWHAT HIGHER HUMIDITY MAINLY TO SOUTH-CENTRAL ARIZONA. LOW PRESSURE SYSTEMS IN THIS FLOW MEAN POSSIBLE DESERT BLOWING DUST AND AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTH-CENTRAL AND SOUTHWEST ARIZONA IN THE LATE AFTERNOON AND EVENING HOURS AT LEAST THROUGH TUESDAY INTO WEDNESDAY. ONE SUCH HIGH LEVEL LOW PRESSURE SYSTEM WAS CENTERED OVER FAR SOUTHEAST ARIZONA AND MOVING NORTH NEAR THE NEW MEXICO BORDER TODAY. HOWEVER...THERE ARE OTHER LESS DISCERNIBLE SYSTEMS IN THE FLOW. MOST OF WHAT THUNDERSTORMS ARE ABLE TO MOVE FROM THE HIGHER TERRAIN INTO THE LOWER DESERT OF SOUTH-CENTRAL ARIZONA THIS EVENING ARE EXPECTED TO BE SOUTHEAST AND EAST OF PHOENIX. OTHERWISE...SOME GUSTY OUTFLOW WINDS AND BLOWING DUST ARE EXPECTED TO BE THE MAIN RESULTS OF THE THUNDERSTORMS ON THE LOWER SOUTH-CENTRAL ARIZONA DESERT INCLUDING THE GREATER PHOENIX AREA INTO THIS EVENING. ANOTHER LOW PRESSURE SYSTEM CURRENTLY OVER THE SOUTHERN GULF OF CALIFORNIA IS EXPECTED TO MOVE NORTH OVER SOUTHWEST AND SOUTH-CENTRAL ARIZONA TUESDAY NIGHT AND WEDNESDAY. THIS WILL BRING A BETTER POSSIBILITY OF SHOWERS AND THUNDERSTORMS TO SOUTHWEST ARIZONA TUESDAY NIGHT AND WEDNESDAY AS WELL AS SOUTH-CENTRAL ARIZONA. DRIER AIR FROM THE SOUTHWEST IS EXPECTED TO TEMPORARILY MOVE OVER MOST OF THE AREA INCLUDING THE GREATER PHOENIX AREA THURSDAY INTO FRIDAY. THIS IS EXPECTED TO HAPPEN AS A LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA MOVES INLAND OVER THE WESTERN UNITED STATES. THUS... THE POSSIBILITY OF ANY SHOWERS AND THUNDERSTORMS IS CONFINED TO THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA THURSDAY THROUGH DAYTIME FRIDAY. A RETURN OF SOME HUMIDITY AND AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS MAINLY IN THE LATE AFTERNOON AND NIGHTTIME HOURS IS EXPECTED THIS COMING WEEKEND AND EARLY NEXT WEEK. THIS IS EXPECTED TO HAPPEN AS HIGH PRESSURE ALOFT BUILDS NEAR THE 4 CORNERS WITH A FLOW ALOFT FROM THE SOUTHEAST BRINGING SOME MOISTURE FROM MEXICO OVER OUR AREA IN THE CLOCKWISE FLOW AROUND THE HIGH PRESSURE SYSTEM. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA... ISOLATED SHOWERS AND STORMS DEVELOPING THIS AFTERNOON AND EVENING ACROSS SOUTH-CENTRAL ARIZONA. MOST ACTIVITY IS EXPECTED TO REMAIN OVER THE HIGHER TERRAIN NORTH AND EAST OF THE PHOENIX METROPOLITAN AREA WITH A SOME STORMS MOVING INTO THE LOWER DESERTS. OUTFLOW BOUNDARIES FROM ALL SHOWERS AND STORMS COULD RESULT IN GUSTY SURFACE WINDS AND BLOWING DUST. SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH... LIGHT WINDS WITH ONLY A FEW CLOUDS WILL EXTEND THROUGH THE PERIOD. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... HIGH PRESSURE MOVING TOWARDS THE EAST WILL ALLOW MONSOON MOISTURE TO ENTER INTO THE SOUTHWEST...INCREASING THE PROBABILITY OF AFTERNOON AND EVENING SHOWERS. RESULTING IN GUSTY WINDS...LOCALIZED DUST...AND EXTENSIVE AREAS OF LIGHTNING. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ELLIS AVIATION...WATERS FIRE WEATHER...WATERS/MCLANE
Hazardous weather outlook, Jul 18, 5:55 AM MST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 555 AM MST MON JUL 18 2011 AZZ022-023-027-028-191230- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 555 AM MST MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED THIS EVENING. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...WIND GUSTS IN EXCESS OF 50 MPH AND FREQUENT LIGHTNING. AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT CHANCE OF EVENING THUNDERSTORMS ARE EXPECTED TUESDAY...THEN AGAIN SATURDAY AND SUNDAY. THUNDERSTORM HAZARDS INCLUDE STRONG WIND GUSTS...FREQUENT LIGHTNING...AND DENSE BLOWING DUST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-191230- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 555 AM MST MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. THUNDERSTORM HAZARDS INCLUDE FREQUENT LIGHTNING...STRONG WIND GUSTS...AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS WILL REMAIN A THREAT THROUGH MUCH OF THE WEEK. THUNDERSTORM HAZARDS INCLUDE FREQUENT LIGHTNING...BRIEF HEAVY RAIN...AND STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030>033-191230- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 555 AM PDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ020-021-025-026-191230- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- 555 AM MST MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST- CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Jul 18, 5:02 PM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
502 PM MST MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM DUST STORM 5 E SUN LAKES 33.20N 111.79W
07/18/2011 PINAL AZ TRAINED SPOTTER
200 YD VISIBILITY AT GILBERT RD AND HUNT HIGHWAY.
&&
INIGUEZLocal storm report, Jul 18, 5:04 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
504 PM MST MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM DUST STORM 2 N MARICOPA 33.08N 112.05W
07/18/2011 PINAL AZ TRAINED SPOTTER
500FT VISIBILITY IN BLOWING DUST.
&&
LEINSLocal storm report, Jul 18, 5:07 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
507 PM MST MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM DUST STORM 3 E SUN LAKES 33.22N 111.82W
07/18/2011 MARICOPA AZ TRAINED SPOTTER
20 YD VISIBILITY AT MCQUEEN AND RIGGS IN GILBERT.
&&
INIGUEZLocal storm report, Jul 18, 5:27 PM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
527 PM MST MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM DUST STORM 3 SSW GUADALUPE 33.33N 111.98W
07/18/2011 MARICOPA AZ TRAINED SPOTTER
200 FT VISIBILITY AT 48TH ST AND WARNER IN AHWATUKEE.
&&
INIGUEZSpecial weather statement, Jul 18, 5:54 PM MST, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 554 PM MST MON JUL 18 2011 AZZ023-190145- MARICOPA AZ- 554 PM MST MON JUL 18 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 645 PM MST AT 553 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR GLENDALE...MOVING NORTH AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LUKE AFB... YOUNGTOWN... SUN CITY... EL MIRAGE AND WADDELL... SURPRISE... SUN CITY WEST... LAT...LON 3367 11239 3369 11210 3348 11210 3337 11240 TIME...MOT...LOC 0054Z 165DEG 13KT 3353 11221 LEINS
Local storm report, Jul 18, 6:00 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
600 PM MST MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM DUST STORM 5 N LAVEEN 33.50N 112.12W
07/18/2011 MARICOPA AZ TRAINED SPOTTER
LESS THAN 1/4 MILE VISIBILITY AT INDIAN SCHOOL AND 27TH
AVE.
&&
INIGUEZThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:54 PM MST | Special Weather Statement | PSR | Maricopa | 51 min |
| Jul 18, 6:29 PM MST | Special Weather Statement | PSR | Maricopa | 46 min |
| Jul 18, 6:45 PM MST | Areal Flood Advisory | PSR | Maricopa | 92 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.